MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number 7151050
Medical Device Problem Codes Migration or Expulsion of Device (1395); Failure to Osseointegrate (1863)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were received and the event was confirmed.The implant remains in-situ.No revision surgery is known to have occurred.The root cause is unknown; however, it may be the result of a possible non-union at l2-l3.No further investigation can be conducted at this time.Review of labeling notes: potential adverse events and complications: "potential risk identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss fixation, nonunion or delayed union." warnings, cautions and precautions: "these devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant." device remains in-situ.
 
Event or Problem Description
Patient underwent a lateral interbody fusion procedure at l2-3 on (b)(6) 2016.A peek interbody cage was implanted with additional fixation hardware.In addition, a bone graft was placed inside the cage and in the posterior lateral gutters.One year after index surgery, radiographs indicated l2-3 has not fused and the cage has migrated anteriorly.The patient reported significant pain.No injury has been reported.
 
Additional Manufacturer Narrative
Received additional information indicating patient underwent a revision surgery.During the revision surgery it was confirmed the anterior longitude ligament (all) was not found to be compromised.Product has not returned for investigation.

Brand Name
NUVASIVE COROENT SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6509951
Report Number2031966-2017-00035
Device Sequence Number16558911
Product Code MAX
UDI-Device Identifier00887517231390
UDI-Public00887517231390
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7151050
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/24/2017
Supplement Date Received by Manufacturer07/28/2017
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1